Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 1013, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jun 21, 2012, 8:38 AM PDT. It took effect at Jun 21, 2012, 5:00 PM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2012, 8:38 AM PDT (15:38 UTC)
- In effect from
- Jun 21, 2012, 5:00 PM PDT
- Expired
- Jun 22, 2012, 12:00 PM PDT
- In force
- 19 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
035 WHUS76 KSEW 211538 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 838 AM PDT THU JUN 21 2012 .A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA FOR TONIGHT. PZZ131-132-220430- /O.NEW.KSEW.SC.Y.1013.120621T2200Z-120622T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 838 AM PDT THU JUN 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM PDT FRIDAY. * WIND AND WAVES...WEST 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
662 WHUS76 KSEW 212129 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 229 PM PDT THU JUN 21 2012 .A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA FOR TONIGHT AND AN ADVISORY HAS BEEN ISSUED FOR THE NORTHERN INLAND WATERS. PZZ133-220530- /O.EXB.KSEW.SC.Y.1013.120622T0000Z-120622T1600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 229 PM PDT THU JUN 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. * WIND AND WAVES...SOUTHWEST WIND WILL INCREASE TONIGHT AND SOUTHERLY WIND 15 TO 25 KNOTS WITH WIND WAVES 2 OR 3 FEET IS EXPECTED LATER TONIGHT AND FRIDAY MORNING AS MARINE AIR PUSHES THROUGH THE NORTHERN INLAND WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-220530- /O.EXT.KSEW.SC.Y.1013.120622T0000Z-120622T1600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 229 PM PDT THU JUN 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY... * WIND AND WAVES...WEST 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
083 WHUS76 KSEW 220348 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 848 PM PDT THU JUN 21 2012 .A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA FOR TONIGHT AND AN ADVISORY HAS BEEN ISSUED FOR THE NORTHERN INLAND WATERS. PZZ131>133-221200- /O.CON.KSEW.SC.Y.1013.000000T0000Z-120622T1600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 848 PM PDT THU JUN 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... * WIND AND WAVES...WEST 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET...EXCEPT WINDS SOUTHWEST OVER THE NORTHERN INLAND WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
220 WHUS76 KSEW 220931 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 231 AM PDT FRI JUN 22 2012 .A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA FOR TONIGHT AND AN ADVISORY HAS BEEN ISSUED FOR THE NORTHERN INLAND WATERS. PZZ131>133-221600- /O.CON.KSEW.SC.Y.1013.000000T0000Z-120622T1600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 231 AM PDT FRI JUN 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WIND AND WAVES...WEST TO SOUTHWEST WIND 15 TO 30 KNOTS WITH WIND WAVES 2 TO 5 FEET. WINDS AND SEAS WILL SUBSIDE MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
226 WHUS76 KSEW 221557 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 857 AM PDT FRI JUN 22 2012 .A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA FOR TONIGHT AND AN ADVISORY HAS BEEN ISSUED FOR THE NORTHERN INLAND WATERS. PZZ132-133-221700- /O.CAN.KSEW.SC.Y.1013.000000T0000Z-120622T1600Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 857 AM PDT FRI JUN 22 2012 ...SMALL CRAFT ADVISORY HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY. $$ PZZ131-221900- /O.EXT.KSEW.SC.Y.1013.000000T0000Z-120622T1900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 857 AM PDT FRI JUN 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... * WIND AND WAVES...WEST TO SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 1 TO 3 FEET. WINDS AND SEAS WILL SUBSIDE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 21, 3:25 AM PDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 21, 3:25 AM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 325 AM PDT THU JUN 21 2012 .SYNOPSIS...AN UPPER RIDGE WILL KEEP THE REGION DRY TODAY. A WEAK FRONT WILL MOVE INTO WESTERN WASHINGTON FRIDAY FOR A RETURN TO SHOWERS AND BELOW NORMAL TEMPERATURES. AN UPPER LOW OVER THE OFFSHORE WATERS OF THE PACIFIC NORTHWEST WILL KEEP SHOWERS AND COOLER TEMPERATURES IN THE FORECAST THIS WEEKEND AND EARLY NEXT WEEK. && .SHORT TERM...SOUTHERLY FLOW ALOFT WILL INCREASE OVER THE AREA TODAY. THIS WILL HELP WARM THE AIR MASS A FEW DEGREES AND PRODUCE HIGHS SLIGHTLY WARMER COMPARED TO WEDNESDAY...70S MOST AREAS. SKIES WILL BE MOSTLY SUNNY WITH SOME HIGH CLOUDS AT TIMES. AS THE FLOW ALOFT BECOMES INCREASING SOUTHERLY TONIGHT...A SMALL CHANCE OF THUNDERSTORMS IS INTRODUCED TO THE CASCADES NEAR THE CREST. LOW LEVEL ONSHORE FLOW WILL INCREASE TONIGHT AND FRIDAY. AT THE SAME TIME...THE SOUTHERLY FLOW ALOFT WILL BECOME INCREASINGLY MOIST AS AN UPPER LOW MOVES INTO THE OFFSHORE WATERS. SHOWERS WILL BECOME LIKELY ALL AREAS ON FRIDAY AS AN EMBEDDED SHORT WAVE ROTATES THROUGH THE AREA IN THE SOUTHERLY FLOW ALOFT. THE ADDITIONAL CLOUDS AND ONSHORE FLOW WILL RESULT IN HIGHS COOLING 10+ DEGREES FRIDAY. THE UPPER LOW WILL REMAIN QUASI-STATIONARY OVER THE OFFSHORE WATERS INTO SATURDAY WITH CONTINUE MOIST UNSTABLE SOUTHERLY FLOW ALOFT FOR WESTERN WASHINGTON. THIS WILL KEEP THE WEATHER COOL AND SHOWERY. ALL MODELS SUGGEST AN UPTICK IN SHOWER ACTIVITY IN THE AFTERNOON AS ANOTHER SHORT WAVE ROTATES THROUGH. SCHNEIDER .LONG TERM...THE UPPER LOW OVER THE OFFSHORE WATERS WILL ELONGATE... WEAKEN...AND SLOWLY SHIFT INLAND SUNDAY THROUGH WEDNESDAY. NOT SURPRISINGLY...THE MODELS DIFFER WITH THE DETAIL. THE CURRENT BROADBRUSH MOSTLY CLOUDY WITH A CHANCE OF SHOWERS FORECAST LOOKS GOOD FOR NOW. HIGH TEMPERATURES WILL CONTINUE A BIT BELOW NORMAL DURING THIS PERIOD AS WELL. SCHNEIDER && .AVIATION...A FRONT AND ASSOCIATED UPPER TROUGH OVER THE OFFSHORE WATERS WILL SPREAD OCCASIONAL MID AND HIGH CLOUDS INTO THE AREA TODAY IN SOUTHWEST FLOW ALOFT. THE LOWER LEVELS WILL BE MAINLY DRY AND STABLE...BUT THERE MAY BE SOME PATCHY SHALLOW FOG UNTIL ABOUT 15Z THIS MORNING OVER SOME OF THE RIVER VALLEYS OF THE SOUTH INTERIOR. LOW LEVEL FLOW WILL BE LIGHT NORTHWESTERLY TODAY. ONSHORE FLOW WILL INCREASE 21Z-00Z THIS AFTERNOON WITH DIURNAL HEATING IN THE INTERIOR AND THE FORMATION OF A PREFRONTAL RIDGE ALONG THE COAST. STRATUS WILL THEN MOVE ONSHORE AROUND 03Z THEN PUSH INTO THE INTERIOR TERMINALS LIKE KSEA SHORTLY AFTER 10Z FRI. FORECAST MODELS AND MODEL OUTPUT STATISTICS APPEAR REASONABLE IN BRINGING CEILINGS INITIALLY DOWN TO 008-015 TONIGHT AND FRI MORNING BEFORE THEY LIFT WITH MIXING MID MORNING FRI. KSEA...GOOD VFR CONDITIONS WITH ONLY OCCASIONAL MID AND HIGH LEVEL MOISTURE UNTIL ABOUT 10Z FRI. NORTHEAST WIND 3-7 KT WILL BECOME NWLY 5-9 KT AFTER 18Z TODAY THEN WILL SHIFT TO SW 7-10 KT AFTER ABOUT 04Z THIS EVENING. ALBRECHT && .MARINE...LIGHT ONSHORE FLOW IS EXPECTED THROUGH MID AFTERNOON TODAY AS A WEAK RIDGE OF HIGH PRES EXTENDING FROM CENTRAL VANCOUVER ISLAND INTO THE OREGON OFFSHORE WATERS PUSHES EAST. LIGHT NWLY FLOW IS EXPECTED OVER THE COASTAL AND INLAND WATERS TODAY. THE COMBINATION OF HEATING OVER THE INTERIOR AND THE RIDGE IN THE COASTAL WATERS LATE THIS AFTERNOON AND THIS EVENING WILL INCREASE ONSHORE FLOW LATE OVER THE STRAIT OF JUAN DE FUCA. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AFTER ABOUT 5 PM OVER THE CENTRAL STRAIT AND AT THE EAST ENTRANCE. PRESSURE GRADIENTS WILL RELAX SOMEWHAT ON FRIDAY AS A WEAK FRONT PUSHES ACROSS THE WATERS. MODERATE ONSHORE FLOW WILL RESUME BEHIND THE FRONT FRIDAY AFTERNOON AND EVENING WITH ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS IN THE CENTRAL STRAIT AND AT THE EAST ENTRANCE. ALBRECHT && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...NONE. && YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML. WWW.WEATHER.GOV/SEATTLE
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.